Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 27, 2007, 2:50 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 27, 2007, 8:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:45 PM CDT | FLASH FLOOD | Richland, IA | WATER SEVERAL INCHES DEEP OVER MANY ROADS IN RICHLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 271953
FFWDVN
IAC101-107-183-280145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF FAIRFIELD...
KEOKUK COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 845 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING. OVER 4.5 INCHES OF RAIN HAS FALLEN OVER PORTIONS
OF THE WARNED AREA SINCE 100 PM CDT.
ADDITIONAL RAINFALL OF UP TO 3 INCHES IS EXPECTED WITH THESE
SLOW-MOVING STORMS.
FLASH FLOODING IS LIKELY IN THE RICHLAND CREEK BASIN. OTHER BASINS
IN THE WARNED AREA...SUCH AS HONEY CREEK IN THE LAKE DARLING
AREA...MAY ALSO EXPERIENCE FLASH FLOODING.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
LAT...LON 4090 9172 4090 9219 4130 9218 4129 9174
4118 9172
$$
JAZ2 follow-up statements
000
WGUS73 KDVN 272018
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT WED JUN 27 2007
IAC101-107-183-280145-
JEFFERSON IA-WASHINGTON IA-KEOKUK IA-
310 PM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
KEOKUK...WASHINGTON AND JEFFERSON COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA. THE AREAS MOST AT RISK
INCLUDE THE NORTHERN QUARTER OF JEFFERSON COUNTY...KEOKUK COUNTY
SOUTH AND EAST OF SIGOURNEY...AND WASHINGTON COUNTY SOUTH AND WEST
OF THE CITY OF WASHINGTON.
UP TO 5.0 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA
SINCE 100 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHLAND...
RUBIO...PLEASANT PLAIN...PACKWOOD...COPPOCK AND BRIGHTON. ROADS IN
THE WARNING INCLUDE IOWA HIGHWAY 78...AS WELL AS COUNTY ROADS W15
AND G67.
ADDITIONAL RAINFALL OF UP TO 3 INCHES IS EXPECTED WITH THESE
SLOW-MOVING STORMS.
FLASH FLOODING IS LIKELY IN THE RICHLAND CREEK BASIN. OTHER BASINS
IN THE WARNED AREA...SUCH AS HONEY CREEK IN THE LAKE DARLING
AREA...MAY ALSO EXPERIENCE FLASH FLOODING.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
LAT...LON 4090 9172 4090 9219 4130 9218 4129 9174
4118 9172
$$
JAZ000
WGUS73 KDVN 272305
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CDT WED JUN 27 2007
IAC101-107-183-272313-
JEFFERSON IA-WASHINGTON IA-KEOKUK IA-
603 PM CDT WED JUN 27 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KEOKUK...WASHINGTON
AND JEFFERSON COUNTIES...
THE THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE WARNED AREA
AND THERE HAVE BEEN NO REPORTS OF ADDITIONAL FLOODING.
LAT...LON 4090 9172 4090 9219 4130 9218 4129 9174
4118 9172
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:05 AM CDT, 11 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 3:05 AM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CDT WED JUN 27 2007 .SYNOPSIS... COLD FRONT EXTENDS FROM NORTHEAST THROUGH CENTRAL IA ROUGHLY ALONG A KOLZ-KDSM LINE AT 08Z. RADAR INDICATING FRONT FAIRLY QUIET THROUGH IA ATTIM WITH ISOLD TSRA RECENTLY DEVELOPING NEAR MARSHALLTOWN IN AXIS OF SFC MOISTURE FLUX CONVERGENCE. BIT MORE COVERAGE TO CONVECTION ACROSS WI WHERE BEST PRESSURE FALLS EXIST AHEAD OF WEAK SFC LOW. SOUTHERN END OF FRONT INTO KS FAIRLY ACTIVE AS IT MEETS UP WITH UPPER LOW OVER OK DRIFTING NORTH. CLOSER TO HOME...FOR SECOND STRAIGHT MORNING CONVECTION FLARING UP ON SOUTHERN PERIPHERY OF REMNANT MID LEVEL CIRCULATION...WHICH HAS DRIFTED NORTHWARD INTO EAST CENTRAL IL. ..05.. && .SHORT TERM...TODAY AND TONIGHT... MAIN FOCUS IS PCPN CHCS WITH COLD FRONT. MODELS ARE IN GOOD AGREEMENT ON BRINGING COLD FRONT THROUGH THE REGION OVER THE NEXT 12-18 HRS WITH IT POSITIONED SOUTH OF CWA BY 12Z THURS. SHOWERS AND THUNDERSTORMS EXPECTED TO INCREASE WITH HEATING LATE MORNING/AFTERNOON ALONG AND AHEAD OF FRONT...ESPECIALLY SOUTHERN HALF. CHALLENGE IS WITH COVERAGE OF PCPN /POPS/. LOOKS AS THOUGH PERSISTENT MID LEVEL CIRCULATION LIFTING NORTH THROUGH IL STARTING TO ACCELERATE IN SPEED WHILE MOVING MORE EASTERLY AS IT ENCOUNTERS INCREASING MID LEVEL FLOW ON SOUTHERN EDGE OF WESTERLIES. THEREFORE...ASIDE FROM FRONTAL ZONE AND WEAK LOW LEVEL CONVERGENCE... ADDITIONAL TRIGGER APPEARS TO BE LACKING. NAM/GFS DO HINT AT WEAK IMPULSE EJECTING FROM OK UPPER LOW AND MOVING ACROSS THE SOUTH THIS AFTN... WHICH WOULD ENHANCE PCPN COVERAGE ALONG/SOUTH OF HWY 34. HOWEVER... UKMET/ECMWF DO NOT SHOW THIS IMPULSE... AND LEANING TOWARD THEIR SOLUTIONS AS NO SUPPORT FOR NAM/GFS PER SATELLITE ATTIM. WITH THIS IN MIND... GOING WITH SCT COVERAGE WITH MODERATE CHC POPS CENTRAL AND SOUTH... AND LOWER CHC POPS NORTHWEST. ENVIRONMENT PRE-FRONTAL REMAINS UNCHANGED FROM YESTERDAY WITH HIGH PW/S OF 1.4 TO 1.75 AND FAIRLY LIGHT WINDS RESULTING IN SLOW MOVING STORMS... THUS LOCALIZED HEAVY RAIN TOTALS IN EXCESS OF 1 INCH ALONG WITH MINOR FLOODING WILL BE MAIN THREAT WITH STORMS. IF MID LEVELS WERE TO DRY OUT BIT MORE... NOT CURRENTLY SUPPORTED BY WATER VAPOR OR SOUNDINGS... THEN WOULD SEE LOW POTENTIAL FOR LOCALIZED DOWNBURST WINDS WITH COLLAPSING PULSE TYPE STORMS. AS FOR HIGH TEMPS...WILL BE A CHALLENGE AND HINGING ON TIMING OF FRONT AND PCPN. BANKING ON ENOUGH FILTERED SUNSHINE THIS MORNING WITH PCPN FAIRLY ISOLD... AND WITH SUCH WARM START THAT HAVE GONE NEAR WARMER SIDE OF GUIDANCE MANY AREAS CENTRAL/SOUTH AND NEAR BLEND OF COOLER GUIDANCE IN THE NORTHWEST. TONIGHT...FRONT SLIPS SOUTH OF CWA WITH PCPN CHCS SHIFTING TO THE FAR SOUTH THIS EVE. KEPT CHC POPS IN OVERNIGHT ALONG/SOUTH OF HWY 34 WITH MODELS SHOWING OK UPPER LOW OPENING UP WHILE LIFTING NORTHEAST. GFS/NAM/UKMET SHOW VORT MAX LIFTING UP NEAR OR IN THE FAR SOUTH AFT 06Z. COOLER/DRIER AIRMASS SETTLING INTO THE NORTH HALF WILL PRESENT TEMPERATURE GRADIENT. SIDED AT OR JUST BELOW COOL SIDE OF GUIDANCE FAR NORTH... NEAR BLEND OF COOLEST GUIDANCE CENTRAL AND BLEND OF WARMEST GUIDANCE SOUTH WITH CLOUDS AND PCPN. ..05.. .LONG TERM...THURSDAY THROUGH NEXT TUESDAY... COLD FRONT SHOULD EXIT THE CWFA PRIOR TO DAWN THURSDAY. MODELS SUGGEST SOME LINGERING PRECIP OVER ABOUT THE SOUTH THIRD THURSDAY MORNING. DRIER AIR BEING ADVECTED IN ON NORTHERLY WINDS TO SHUT OFF ALL PRECIP BY THURSDAY AFTERNOON WITH CONTINUED CLEARING. FRIDAY AND SATURDAY TO BY QUIET AND DRY WITH NORTHWEST FLOW ALOFT AND LOW LEVEL NORTHEAST OR EASTERLY FLOW AT THE SURFACE. TEMPERATURES TO BE AROUND OR JUST A BIT BELOW NORMAL. SUNDAY ON...MADE NO CHANGES TO CURRENT FORECAST. GLOBAL MODELS INDICATE H5 RIDGE TO SLOWLY BUILD BACK EAST AND ALLOW HEAT AND HUMIDITY BACK INTO THE AREA. SHOULD SEE THE RING OF FIRE BECOME ACTIVE AGAIN AS WELL. WHETHER ANY PRECIP OCCURS DEPENDS ON HOW FAR NORTH AND EAST THE RIDGE BUILDS. ..08.. && .AVIATION... COLD FRONT NEAR A KOLZ-KDSM LINE AT 08Z WILL MOVE SOUTHEAST THROUGH THE TAF SITES TODAY. THE FRONT IS EXPECTED TO PASS THROUGH KDBQ/KCID TERMINALS 13Z-15Z... KMLI 18Z-20Z... KBRL 21Z-23Z BRINGING SHIFT IN WINDS TO NORTH/NORTHWEST AROUND 10 KTS. THREAT OF SHRA/TSRA EXISTS WITH THE FRONT WITH BEST POTENTIAL AT KMLI/KBRL. BRIEF PERIOD OF MVFR VSBYS IN FOG/HAZE POSSIBLE AROUND SUNRISE ESPECIALLY AT KCID/KDBQ. CIGS MAINLY VFR WITH MVFR IN STORMS AND POTENTIAL FOR LOCALIZED IFR. POTENTIAL FOR SOME PCPN LINGERING AT KBRL OVERNIGHT AS AN UPPER LEVEL DISTURBANCE RIDES ALONG THE COLD FRONT. ..05.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/08
Hazardous weather outlook, Jun 27, 4:46 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 446 AM CDT WED JUN 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 446 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES THROUGH THE OUTLOOK AREA TODAY AND TONIGHT. THERE IS LITTLE THREAT OF SEVERE WEATHER. HOWEVER...LOCALLY HEAVY RAINS IN EXCESS OF 1 INCH PRODUCING MINOR FLOODING OF LOW LYING AND URBAN AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING ALONG AND SOUTH OF HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 27, 12:34 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1234 PM CDT WED JUN 27 2007 ILZ001-002-007-271845- JO DAVIESS IL-STEPHENSON IL-CARROLL IL- 1234 PM CDT WED JUN 27 2007 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER PORTIONS OF CARROLL AND STEPHENSON COUNTIES... AN LINE OF THUNDERSTORMS WILL MOVE ACROSS MUCH OF STEPHENSON AND NORTHERN CARROLL COUNTIES THROUGH 145 PM. THESE STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL AT RATES OF OVER AN INCH AN HOUR AS THEY MOVE EAST AT AROUND 15 MPH. AREAS FROM MOUNT CARROLL...TO PEARL CITY AND FREEPORT MAY EXPERIENCE SIGNIFICANT RUN OFF AND MINOR FLOODING. THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL AS THEY PASS BY. MOVE INDOORS AS THESE STORMS APPROACH YOUR AREA. 12
Local storm report, Jun 27, 1:29 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL MOUNT CARROLL 42.10N 89.98W
06/27/2007 E0.75 INCH CARROLL IL TRAINED SPOTTER
AND VERY HEAVY RAIN
&&
TERRYSLocal storm report, Jun 27, 1:32 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
132 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 5 SSE SABULA 42.00N 90.12W
06/27/2007 E0.25 INCH CARROLL IL TRAINED SPOTTER
&&
TERRYSLocal storm report, Jun 27, 1:49 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL MOUNT CARROLL 42.10N 89.98W
06/27/2007 E0.88 INCH CARROLL IL LAW ENFORCEMENT
0140 PM HAIL LANARK 42.10N 89.83W
06/27/2007 E0.88 INCH CARROLL IL LAW ENFORCEMENT
0139 PM HAIL THOMSON 41.96N 90.10W
06/27/2007 E0.50 INCH CARROLL IL LAW ENFORCEMENT
&&
TERRYSLocal storm report, Jun 27, 2:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HEAVY RAIN MOUNT CARROLL 42.10N 89.98W
06/27/2007 M2.05 INCH CARROLL IL CO-OP OBSERVER
RAINFALL IN LAST HOUR.
&&
15Special weather statement, Jun 27, 2:42 PM CDT, 8 minutes before
IAZ067-078-089-ILZ015-024>026-272045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DES MOINES...MUSCATINE AND LOUISA
IN ILLINOIS
ROCK ISLAND...WARREN...HENDERSON AND MERCER
INCLUDING THE FOLLOWING LOCATIONS
ALEDO...ANDALUSIA...BODEN...BURGESS...ELIZA...HAMLET...ILLINOIS
CITY...JOY...KEITHSBURG...LITTLE YORK...MANNON...MATHERVILLE...
MILLERSBURG...NEW BOSTON...OAK GROVE...REYNOLDS...ROZETTA...
SEATON...SHALE CITY...TAYLOR RIDGE...AMBER...COLUMBUS CITY...
COLUMBUS JUNCTION...FAIRPORT...FRUITLAND...GRANDVIEW...LETTS...
MONTPELIER...MORNING SUN...MUSCATINE...OAKVILLE...TOOLESBORO AND
WAPELLO
...A LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS THE AREA...
AT 240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG AN AXIS EXTENDING FROM 7 MILES NORTH OF
MUSCATINE TO 11 MILES WEST OF COLUMBUS CITY...MOVING EAST TO
SOUTHEAST AT 10 TO 15 MPH. THESE STORMS WILL REACH A MOLINE...TO
MUSCATINE...AND TO A NORTHWEST WAPELLO LINE BY AROUND 255 PM CDT.
EXPECT WIND GUSTS TO 45 MPH...HALF INCH HAIL AND TORRENTIAL
DOWNPOURS WITH THE STRONGER STORMS AS THEY PASS BY.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:49 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 8 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.